Alert archive / Kansas / Wind Advisories in 2010
Wind Advisory 2, NWS Dodge City, KS
NWS Dodge City, KS issued this wind advisory at Jan 22, 2010, 7:04 PM CST for 10 counties in Kansas. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Jan 22, 2010, 7:04 PM CST (01:04 UTC)
- Expired
- Jan 22, 2010, 10:05 PM CST
- In force
- 3 hr
- Issued by
- NWS Dodge City, KS
Counties Finney County, KS, Grant County, KS, Hamilton County, KS, Haskell County, KS, Kearny County, KS, Morton County, KS, Scott County, KS, Seward County, KS, Stanton County, KS, Stevens County, KS
The radar
The Dodge City radar (KDDC), 115 km from the middle of the area, began a volume at 01:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 1.1 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2050 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 449 m²/s²
- 0-3 km storm-relative helicity
- 556 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
209 WWUS73 KDDC 230104 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 704 PM CST FRI JAN 22 2010 ...STRONG SOUTH WINDS WILL CONTINUE THROUGH THE EVENING... .GUSTY SOUTH WINDS AT 25 TO 35 MPH WITH GUSTS TO 45 MPH WILL CONTINUE THROUGH THE EVENING HOURS. KSZ043-061>063-074>076-084>086-230600- /O.EXP.KDDC.WI.Y.0001.000000T0000Z-100123T0100Z/ /O.NEW.KDDC.WI.Y.0002.100123T0104Z-100123T0600Z/ SCOTT-HAMILTON-KEARNY-FINNEY-STANTON-GRANT-HASKELL-MORTON-STEVENS- SEWARD- INCLUDING THE CITIES OF...SCOTT CITY...SYRACUSE...LAKIN... DEERFIELD...GARDEN CITY...KALVESTA...JOHNSON CITY...ULYSSES... SUBLETTE...SATANTA...ELKHART...RICHFIELD...HUGOTON...MOSCOW... LIBERAL...KISMET 704 PM CST FRI JAN 22 2010 /604 PM MST FRI JAN 22 2010/ ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT CST /11 PM MST/ TONIGHT... ...WIND ADVISORY HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT CST /11 PM MST/ TONIGHT. THE WIND ADVISORY IS NO LONGER IN EFFECT. * SOUTH WINDS WILL BLOW AT 25 TO 35 MPH WITH GUSTS TO NEAR 45 MPH THROUGH EARLY EVENING. THESE STRONG WINDS WILL PERSIST UNTIL AROUND MIDNIGHT CST. * MOTORISTS IN HIGH PROFILE VEHICLES SHOULD BE ALERT FOR WIND GUSTS AS HIGH AS 50 MPH... ESPECIALLY NEAR WIND BREAKS SUCH AS TREE ROWS AND GRAIN ELEVATORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ GERARD
1 follow-up statement
801 WWUS73 KDDC 230405 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 1005 PM CST FRI JAN 22 2010 ...WINDS ARE DIMINISHING OVER SOUTHWEST KANSAS... .WINDS ACROSS FAR SOUTHWEST KANSAS HAVE DIMINISHED TO BELOW ADVISORY CRITERIA LEVELS. KSZ043-061>063-074>076-084>086-230515- /O.CAN.KDDC.WI.Y.0002.000000T0000Z-100123T0600Z/ SCOTT-HAMILTON-KEARNY-FINNEY-STANTON-GRANT-HASKELL-MORTON-STEVENS- SEWARD- INCLUDING THE CITIES OF...SCOTT CITY...SYRACUSE...LAKIN... DEERFIELD...GARDEN CITY...KALVESTA...JOHNSON CITY...ULYSSES... SUBLETTE...SATANTA...ELKHART...RICHFIELD...HUGOTON...MOSCOW... LIBERAL...KISMET 1005 PM CST FRI JAN 22 2010 /905 PM MST FRI JAN 22 2010/ ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS CANCELLED THE WIND ADVISORY. WINDS HAVE DIMINISHED TO 15 TO 25 MPH ACROSS FAR SOUTHWEST KANSAS. LOOK FOR WINDS TO GRADUALLY SWITCH TO THE WEST TO SOUTHWEST AT 10 TO 15 MPH LATER TONIGHT. $$ GERARD
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this wind advisory went out at Jan 22, 3:22 PM CST, 3 hours 42 minutes earlier.
Area forecast discussion, Jan 22, 3:22 PM CST, 3 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 322 PM CST FRI JAN 22 2010 .DISCUSSION... DAYS 1-2... THE MAIN FOCUS OF THIS FORECAST WILL BE IF ANY CONVECTION WILL FORM IN OUR CWA TONIGHT. IN THE NEAR TERM, TRIMMED THE AREA OF THE WIND ADVISORY BACK TO THE FAR WEST OF OUR CWA AND STILL VALID UNTIL 7 PM CST. CURRENT ANALYSIS OF SURFACE OBS SUPPORT A FAR WESTERN NPW. LOOKING AT THE UPPER AIR ANALYSIS AND THE CURRENT WATER VAPOR LOOP, ALONG WITH RECENT RADAR TRENDS, A STRONG SHORT WAVE IS CROSSING NEW MEXICO AT MID DAY. THIS SHORT WAVE AND ASSOCIATED FRONTAL BOUNDARY SHOULD PLOW EAST AND BRING A FRACTION OF THAT SHORT WAVE ENERGY INTO SOUTHWEST KANSAS. AM THINKING THE TIMING WILL BRING THE MID-LEVEL WAVE INTO OUR FAR WEST COUNTIES BY 03Z, AND MOVE FAIRLY QUICKLY THROUGH TO THE EASTERN CWA BY 12Z. THE FRONT WILL LIKELY PRECEDE THE UPPER SUPPORT BY 2 TO 3 HOURS. WILL HAVE SLIGHT CHANCE POPS FOR SHOWERS WEST AFTER 03Z, AND CHANCE POPS (30) FOR SHOWERS AND ISOLATED THUNDERSTORMS IN MY EASTERN 2/3RDS OF THE CWA. NOT SURE HOW MUCH WIDESPREAD RAINFALL WE WILL SEE, BUT WENT WITH 0.03 INCH QPF FROM 06-12Z IN MY EAST. CLOUDS REALLY THINNED OUT TODAY AHEAD OF THE APPROACHING FRONT, BUT THINK CLOUD COVER WILL INCREASE FIRST AT THE HIGH LEVELS WITH CIRRUS, THEN LOWER AS THE BOUNDARY LAYER MOISTURE CONVERGES ALONG AND AHEAD OF THE EAST-MOVING FRONT. THE UPPER JET IS MAXIMIZED TO OUR SOUTHWEST, FROM SOUTHERN ARIZONA TO CENTRAL OKLAHOMA TO NORTHERN GEORGIA, WITH 160KITS+ STREAMING THROUGH BAHA CALIFORNIA TO SOUTHEAST ARIZONA AT 12Z. THIS WILL PLACE SW KANSAS IN THE LEFT EXIT REGION OF THE JET TONIGHT, AND BY MORNING PLACE US IN THE LEFT ENTRANCE REGION. THIS IS ADDITIONAL SUPPORT FOR ISOLATED CONVECTION. MIN TEMPS WILL BE WARMER THAN OF LATE, ONLY DIPPING TO THE MID 30S IN THE NORTH AND WEST AND RANGING UP TO THE MID 40S IN MY SOUTHEAST. SATURDAY SHOULD SEE PERHAPS MORNING LOW CLOUDINESS, FOLLOWED BY MAIN HIGH CLOUDS. PARTLY SUNNY WORDING SHOULD SUFFICE. DID NOT CHANGE MAX TEMPS ANY, KEEPING WITH THE 51F-56F RANGE. ONLY A FEW HIGH CLOUDS EXPECTED SATURDAY NIGHT AS HIGH PRESSURE FROM THE NORTHEAST RIDGES SOUTHWEST INTO OUR AREA. THERE WILL BE LIGHTER WINDS ALSO, LEADING TO A COOLER NIGHT. FOR SUNDAY, WILL LOWER MAX TEMPERATURES DOWN TO THE MEX GUIDANCE NUMBERS. ALTHOUGH CLOUDS WILL BE FEW AND HIGH, THE COLD AIR ADVECTION IN FROM NORTH TO NORTHWEST WINDS WILL HOLD MAX TEMPS DOWN IN THE 37F (HYS) TO 46F (EHA, LBL, AND P28) RANGE. NO PRECIP CHANCES ANTICIPATED FOR SATURDAY, SATURDAY NIGHT OR SUNDAY. DAYS 3-7... THERE REMAINS QUITE A BIT OF MODEL UNCERTAINTY WITH REGARD TO THE NEXT UPPER LEVEL SYSTEM FROM LATE WEDNESDAY INTO EARLY FRIDAY. THE GFS IS THE FASTEST AND COLDEST MODEL WHILE THE ECMWF/UKMET/CANADIAN ARE SLOWER AND WARMER. SOME OF THE GFS ENSEMBLES ARE CLOSER TO THE ECMWF. THE GFS SOLUTION WOULD BRING SNOW TO PARTS OF OUR CST AREA WHILE THE OTHER SOLUTION WOULD BRING SOME LIGHT RAIN. SWEEPING CHANGES WERE NOT MADE DUE TO THE LARGE UNCERTAINTY. MIN TEMPS WERE RAISED SEVERAL DEGREES STARTING WEDNESDAY GIVEN THE RETURN FLOW AND HIGHER DEW POINTS. && .AVIATION... SOUTH WINDS WILL GRADUALLY SUBSIDE THIS EVENING AS FR CONDITIONS PERSIST THROUGH THE PERIOD. A WIND SHIFT TO THE NORTH IS ANTICIPATED AROUND 18Z SATURDAY. && .PRELIMINARY POINT TEMPS/POPS... DDC 37 53 27 42 / 20 0 0 10 GCK 34 51 25 40 / 20 0 0 0 EHA 35 51 25 46 / 20 0 0 0 LBL 36 52 24 46 / 20 0 0 0 HYS 37 52 29 37 / 40 0 10 10 P28 43 56 30 46 / 30 0 10 10 && .DDC WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 7 PM CST /6 PM MST/ THIS EVENING FOR KS043- 061>063-074>076-084>086. && FN12/24/24
Hazardous weather outlook, Jan 22, 4:13 AM CST, 14 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 413 AM CST FRI JAN 22 2010 KSZ030-031-043>046-061>066-074>081-084>090-231015- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 413 AM CST FRI JAN 22 2010 /313 AM MST FRI JAN 22 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT DENSE FOG CONTINUES OVER SOUTH CENTRAL KANSAS BUT IT WILL GRADUALLY DISSIPATE FROM WEST TO EAST THROUGH THE MORNING. STRONG WINDS ARE EXPECTED TO DEVELOP LATE THIS MORNING AND CONTINUE INTO THE EVENING. SOUTH WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH CAN BE EXPECTED...ESPECIALLY OVER FAR WEST KANSAS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC WRIGHT
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.